MAUDE Adverse Event Report: ARTHREX, INC. HINDFOOT NAIL TARGETING GUIDE; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. HINDFOOT NAIL TARGETING GUIDE; INTRAMED FIXATN ROD AND ACCESS
Model Number HINDFOOT NAIL TARGETING GUIDE
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024, it was reported by a sales representative via sems-06640999 that an ar-9091-02 hindfoot nail cable tensioner arrived jammed in the central position (half compressed) and was very difficult to get sliding again (had to attach tensioner to the jig and crank very hard, finally broke through the jam).This occurred during a case.There was a lot of play in the jig where the tensioner/jig connected to the ar-9091-01 hindfoot nail targeting guide was separating even though it was supposed to be locked.The distal calc screw and distal tibial screw missed the nail.They had to freehand perfect circles on the tibia, with perfect circles visualized on the nail via x-ray, you could clearly see the jig not lining up with the tibial screw holes.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2024 additional information was provided by a sales representative via email who stated that the even took place on (b)(6) 2024.The procedure performed was a ttc fusion.To complete the procedure, they had to make it work by using perfect circles on targeted screw holes.No photos or videos were taken.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Complaint allegation was confirmed.One unpackaged ar-9091-01 batch 5572034 was received for evaluation.Upon visual inspection, signs of wear were evident on the device due to the material appearing faded.The mating part, ar-9091-02, was found to be weakly attached.Additionally, damage was observed on the connector device.The most likely cause(s) for the reported failure is wear and tear over repetitive use.

Brand Name
HINDFOOT NAIL TARGETING GUIDE
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20182323
Report Number1220246-2024-07497
Device Sequence Number8261451
Product Code HSB
UDI-Device Identifier00888867335295
UDI-Public00888867335295
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K221031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHINDFOOT NAIL TARGETING GUIDE
Device Catalogue NumberAR-9091-01
Device Lot Number15141766
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2024
Supplement Date Received by Manufacturer08/26/2024
12/20/2024
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date12/20/2024
01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown